In Reply.—The fact that this child developed hallucinations immediately after receiving an intramuscular injection of penicillin, that she attempted to run away, and that the episode was short lived is highly suggestive of Hoigne's syndrome. However, this syndrome has never been described in association to the injection of penicillin G benzathine. Yet, we think Dr Press was right in her retrospective identification. How can this apparent contradiction be solved?
About eight to ten years ago, there was a vogue of utilizing mixed penicillins for the treatment of streptococcal pharyngotonsillitis. The typical combination was that of long-acting penicillin G benzathine and intermediateacting penicillin G procaine. To add to the confusion, the brand name often only identified the penicillin G benzathine, while the procaine content was only represented by initials. We propose that this 12-year-old girl received such a "hidden procaine penicillin" in association to the long-acting penicillin, and this resulted